Alert archive / Illinois / Tornado Warnings in 2017

Tornado Warning 16, NWS Chicago, IL

July 19, 20174 counties in Illinois

NWS Chicago, IL issued this tornado warning at Jul 19, 2017, 8:16 PM CDT for 4 counties in Illinois. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2017, 8:16 PM CDT (01:16 UTC)
Expired
Jul 19, 2017, 8:45 PM CDT
In force
29 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Boone County, IL, DeKalb County, IL, Ogle County, IL, Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 8:35 PM CDTTSTM WND DMG3 E Davis Junction, ILPOWER OUT IN THE MONROE CENTER WITH MULTIPLE LINES DOWN IN NE OGLE COUNTY.
Jul 19, 8:40 PM CDTTSTM WND GST 70Belvidere, IL70 MPH WIND GUST AT BOONE COUNTY FAIRGROUNDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 5:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

935 
WFUS53 KLOT 200116
TORLOT
ILC007-037-141-201-200145-
/O.NEW.KLOT.TO.W.0016.170720T0116Z-170720T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville Il
816 PM CDT WED JUL 19 2017

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Northeastern Ogle County in north central Illinois...
  Northwestern De Kalb County in north central Illinois...
  Southeastern Winnebago County in north central Illinois...
  Southern Boone County in north central Illinois...

* Until 845 PM CDT

* At 816 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located near
  Rockford, moving southeast at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* These dangerous storms will be near...
  Rockford and Rockford Airport around 820 PM CDT. 
  Cherry Valley around 825 PM CDT. 
  Belvidere around 830 PM CDT. 
  Kirkland around 840 PM CDT. 
  Kingston around 845 PM CDT. 

Other locations impacted by this tornadic thunderstorm include New
Millford and Davis Junction.

Including the following interstates...
 I-39 between mile markers 108 and 123.
 I-90 between mile markers 48 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4222 8870 4217 8871 4196 8889 4222 8924
      4234 8915
TIME...MOT...LOC 0116Z 303DEG 40KT 4226 8915 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BMD
3 follow-up statements
351 
WWUS53 KLOT 200125
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
825 PM CDT WED JUL 19 2017

ILC007-037-141-201-200145-
/O.CON.KLOT.TO.W.0016.000000T0000Z-170720T0145Z/
Ogle IL-De Kalb IL-Winnebago IL-Boone IL-
825 PM CDT WED JUL 19 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN OGLE...NORTHWESTERN DE KALB...SOUTHEASTERN WINNEBAGO AND
SOUTHERN BOONE COUNTIES...

At 825 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Rockford Airport, moving southeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

These dangerous storms will be near...
  Belvidere around 830 PM CDT. 
  Kirkland around 840 PM CDT. 
  Kingston around 845 PM CDT. 

Other locations impacted by this tornadic thunderstorm include New
Millford.

LAT...LON 4222 8870 4217 8871 4196 8889 4221 8914
      4230 8907
TIME...MOT...LOC 0125Z 303DEG 40KT 4220 8903 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BMD
420 
WWUS53 KLOT 200136
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
836 PM CDT WED JUL 19 2017

ILC141-201-200146-
/O.CAN.KLOT.TO.W.0016.000000T0000Z-170720T0145Z/
Ogle IL-Winnebago IL-
836 PM CDT WED JUL 19 2017

...THE TORNADO WARNING FOR NORTHEASTERN OGLE AND SOUTHEASTERN
WINNEBAGO COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CDT for
north central and northeastern Illinois.

LAT...LON 4222 8870 4217 8871 4200 8886 4213 8894
      4221 8893
TIME...MOT...LOC 0136Z 303DEG 40KT 4213 8889 

$$

ILC007-037-200145-
/O.CON.KLOT.TO.W.0016.000000T0000Z-170720T0145Z/
De Kalb IL-Boone IL-
836 PM CDT WED JUL 19 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN DE KALB AND SOUTHERN BOONE COUNTIES...

At 836 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Kirkland, or 8 miles south of Belvidere, moving southeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

These dangerous storms will be near...
  Kingston around 845 PM CDT. 

LAT...LON 4222 8870 4217 8871 4200 8886 4213 8894
      4221 8893
TIME...MOT...LOC 0136Z 303DEG 40KT 4213 8889 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BMD
872 
WWUS53 KLOT 200143
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
843 PM CDT WED JUL 19 2017

ILC007-037-200152-
/O.EXP.KLOT.TO.W.0016.000000T0000Z-170720T0145Z/
De Kalb IL-Boone IL-
843 PM CDT WED JUL 19 2017

...THE TORNADO WARNING FOR NORTHWESTERN DE KALB AND SOUTHERN BOONE
COUNTIES WILL EXPIRE AT 845 PM CDT...
    
The tornadic thunderstorm which prompted the warning no longer shows 
strong rotation. Therefore, the warning will be allowed to expire. 
However strong winds are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until midnight CDT for
north central and northeastern Illinois.

LAT...LON 4222 8870 4217 8871 4200 8886 4213 8894
      4221 8893
TIME...MOT...LOC 0142Z 303DEG 40KT 4209 8882 

$$

BMD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 19, 6:48 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 19, 6:48 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
648 PM CDT Wed Jul 19 2017

.SHORT TERM...
319 PM CDT

Through Thursday...

For the remainder of the afternoon into early evening, the main
concern will be isolated shra/tsra developing ahead of a lake breeze
pushing inland.  Latest vis satellite shows the lake shadow of clear
air moving inland with sct cu/tcu/shra/tsra developing in the
undisturbed warm/moist/unstable environment.  Without a significant
organizing trigger, other than the lake breeze boundary itself,
activity should remain isold/widely scattered.  There should be no
severe threat from any tstms that develop, there will be the
potential for locally heavy rainfall as pwats are around 2 inches
over the area.  This activity should largely be diurnal and
dissipate with sunset.  For the overnight hours, thunder concerns
will shift to a developing MCS moving through srn MN this afternoon.
The models have been all over the place with this system, both the
CAMs and the larger scale models.  The latest GFS seems to have the
better handle on this system and the short term wx/pop/qpf forecast
has trended closer to this solution than the NAM, especially, which
has been a more northern track outlier.  The general trend is for
the MCS to track along an instability corridor, through nern IA/swrn
WI and into nwrn IL by arnd midnight.  Timing is still a bit
uncertain and will depend on how the system develops upscale, but
latest thinking is that any thunder will hold off until arnd
midnight for the Rockford area and then spread southeast into the
Chicago metro area drug the early morning hours.  There has been
some suggestion in the guidance that some secondary development may
occur in a warm advection zone following the passage of the main
MCS.  This could allow some ts to linger into the morning hours
tomorrow.  There will be some severe threat with the main MCS, with
the primary threat being strong damaging wind.  Locally heavy
rainfall will also be likely, which could aggravate the ongoing
flooding issues on the Des Plaines and Fox Rivers.  Expect that the
system will be relatively progressive, so any heavy rainfall should
be transitory and not sit in one location.

For Thursday, increasing heat and humidity will become a concern in
addition to renewed thunderstorm chances in the afternoon.  The
trend for tomorrow and into the extended forecast period will be for
unsettles weather and periods of thunderstorms with periods of
locally heavy rainfall possible.  As for heat and humidity, expect
that temperatures across much of the area should reach into the low
90s with dewpoints in the low to middle 70s.  The highest temps and
dewpoints should be confined to locations south of the I-80
corridor.  Heat Index values may reach 105-107 F tomorrow south of I-
80 and a heat advisory may be required.  have trended a bit higher
than guidance on the temps and dewpoints, given the general synoptic
pattern, so will hold off on issuing a heat advisory at this time and
see how conditions evolve.  Thunderstorm chances should be low
tomorrow with mid level warm advection keeping some capping, but
will maintain a corridor of low chance to slight chance pops for
tsra along the main corridor of sfc instability.

&&

.LONG TERM...
306 PM CDT

Thursday night through Wednesday...

Biggest concern in the extended is convection that may lead to heavy
rain Friday and Friday night. Chances of storms continue through the
weekend before a dry period sets up for the first half of next week.

Expecting daytime convection to continue into Thursday evening/night
ahead of the cold front.  The cold front will stall over the far
southern portion of the forecast area.  Additional convection is
expected Friday. There will be two areas of focus: the stationary
front south of I-80 and an upper level disturbance shifting
northeast from Iowa into southern WI.  The GFS suggests PWAT values
will be 2-2.25 inches, which is well above climatology and near the
upper end of daily maxima for mid to late July.  Mid level flow is
around 40 MPH so while storms should be moving at a decent pace,
heavy downpours are likely.

The GFS appears to be capturing the current situation the best so
weighed the forecast in its direction. While thunderstorms are
possible across the forecast area Friday afternoon, think the best
chance will be south of a Rockford to Valparaiso line. However,
convection will spread to include all of the forecast area in the
evening, and an organized convective complex will likely shift
southeast through the region Friday night. This complex will lead to
additional heavy rain that parts of the area do not need.  Will
continue to highlight our thoughts about heavy rain in an ESF and
the hydrology section below.

Flow off the lake will likely keep temps along the lake in the 80s
while the rest of the region will be in the mid 80s to around 90.
Dewpoints in the 70s will lead to heat indices from 90-100 north
of I-80 to 100-106 south of I-80.

I have medium confidence in Saturday's forecast as the convective
complex should still be overhead Saturday morning. Convection should
work over the atmosphere, and I am unsure how quickly we will be
able to recover Saturday afternoon. If we can recover, thinking the
best chance for additional storms will be along and east of I-55.
The hot, sticky conditions continue Saturday with highs in the mid
80s to the low 90s and heat indices in the mid 90s to up to 106
degrees.

Cooler and drier air arrives Sunday with highs in the 80s. High
pressure slowly shifts east and reaches Lake Michigan Tuesday
afternoon. I have dry conditions in the forecast through at least
Tuesday night if not into Wednesday. Models are slowing the next
system mid week so Wednesday may be drier than currently forecast.

JEE

&&

.HYDROLOGY...320 PM CDT

The Hydrologic Outlook (ESF) for along and north of I-88 has been
continued due to concerns of multiple rounds of storms through
early this weekend. Observational trends are supporting the
forecast in terms of a very moist atmosphere over the area from
now through Saturday, with pwats in excess of 2 inches. The
confidence on receiving a burst of heavy rain with a quick-moving
storm complex in far northern Illinois late tonight has increased,
but some uncertainty still resides in exact track of this system.
Where the center of it passes certainly will have potential for
1"-2" in around 1-2 hours.Typically, with such quick moving
storms, even if intense, the tendency is to produce widespread
averages more of 0.50"-1.00". If there were to be some slower
movement or backbulding, concerns would raise for renewed
flooding.

Wet antecedent conditions particularly over the Des Plaines and
Fox River basins provide concerns through the rest of the week as
storm chances increase Thursday night and into Friday. Location
of this rainfall is even more uncertain, however there may be
higher concern of additional flooding given it is a regime that
could favor training storms and very efficient rain-producing
storms.

MTF/ASK

&&

.AVIATION...
For the 00Z TAFs...

Some significant changes to the near term TAF due to the ongoing
MCS nearing northwest IL that has a history of strong winds. HRRR
model the only one grasping onto it and it is still a few hours
too slow. The MCS should continue to propogate southeastward
toward the terminals this evening. Expect strong northwest winds
behind the MCS, gusting to 60 mph or higher at RFD and points west
of the lake breeze axis. A bit more uncertainty with the severe
potential closer to ORD/MDW, but do feel there will be a period of
storms and gusty northwest winds to the terminals as well.

Did not make any significant changes beyond the near term, there
does appear a decent signal that another round of storms will form
across MN overnight and move southeastward again into the area
late tonight into early Thursday. Confidence on specific timing
and impacts is low, but will reassess with the 3z AMD once we get
through round 1.

We did leave the Prob30 tomorrow afternoon, but some concerns
about the trigger and coverage. There could be a northeast wind
shift to help as a trigger for convergence with subtle waves in
the upper level flow. Low confidence on the NE wind shift at ORD
tomorrow, but do feel there will be a NE wind shift at some point
tomorrow afternoon/early evening.

KMD

&&

.MARINE...
306 PM CDT

Looking at a relatively quiet period over the lake through next
week. Weak high pressure currently over the lake will continue east
tonight. Winds become southerly behind the high early Thursday
morning and then continue to veer through the day. The baggy
pressure gradient will likely result in periods of variable wind
directions across the lake.

Another weak high moves over the lake Friday morning. Winds become
southeast by the evening, and speeds may increase to 15-25 kt over
the southern end of the lake. Guidance indicates the gradient may
increase over the southern end of the lake Friday evening, but do
not have a lot of confidence in the pattern.

Low pressure passes over the lake this weekend with westerly flow
becoming northerly across the lake by Monday morning. North winds may
reach 15-25 kt for a time Sunday afternoon into Monday. Northerly
flow stays over the lake until the high moves over the lake Tuesday
evening. Persistent northerly flow may result in waves hazardous to
small craft Sunday night into Monday.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 19, 3:48 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
348 PM CDT Wed Jul 19 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
202100-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
348 PM CDT Wed Jul 19 2017 /448 PM EDT Wed Jul 19 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Elevated Thunderstorm Risk...with an associated:
     Limited Tornado Risk.
     Elevated Hail Risk...up to nickel size.
     Significant Thunderstorm Wind Damage Risk...up to 60 MPH.
  Elevated Flooding Risk.
  Elevated Excessive Heat Risk.

DISCUSSION:

Isolated to widely scattered thunderstorms have formed and are
mainly producing heavy rain. The strongest storms may produce
small hail or gusty winds. A second, larger complex of
thunderstorms is forecast to move southeast into far northern
Illinois overnight. It is still uncertain if the storms will move
through much of the area or just pass near the Illinois and
Wisconsin state line. There is potential to have severe winds with
this complex of storms, as well as periods of very heavy rainfall
that could bring localized flooding.

In addition...flooding is expected along portions of the Fox
and Des Plaines Rivers.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Flooding Risk.
  Elevated Severe Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Friday...
  Elevated Flooding Risk.
  Elevated Severe Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Saturday...
  Limited Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Sunday...
  Limited Thunderstorm Risk.
  High Swim Risk.
Tuesday...
  Limited Thunderstorm Risk.

DISCUSSION:

An active and humid weather pattern will continue into the
weekend. This will include periodic thunderstorm chances with
the potential for heavy rain that could result in flooding, and
possibly a severe thunderstorm threat. The humid air mass also
may lead to heat index readings in excess of 100 degrees, most
favored south of Interstate 80 Thursday through Saturday.

In addition, flooding will continue along portions of the Fox and
Des Plaines Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed tonight.

GENERAL STORM MOTION OF THE DAY:

Moving toward the southeast at 10 to 15 MPH.

&&

LMZ740>745-202100-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
348 PM CDT Wed Jul 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday and Friday...
  Elevated Thunderstorm Risk.
Saturday...
  Limited Thunderstorm Risk.
Sunday...
  Limited Thunderstorm Risk.
  Hazardous Conditions for Small Craft are likely.
Monday...
  Hazardous Conditions for Small Craft are likely.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-202100-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
348 PM CDT Wed Jul 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Thunderstorms are likely tonight. Some of these overnight storms
may produce wind gusts in excess of 50 knots, especially for the
southern portions of the lake.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There are periodic thunderstorm chances through Sunday.

&&

JEE

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:21 PM CDTSevere Thunderstorm WarningLOTOgle, Winnebago54 min
Jul 19, 7:54 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Lee, McHenry, Ogle, Winnebago51 min
Jul 19, 8:05 PM CDTSpecial Marine WarningLOT25 min
Jul 19, 8:24 PM CDTSpecial Marine WarningLOT2 hr
Jul 19, 8:30 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee30 min
Jul 19, 8:34 PM CDTSevere Thunderstorm WarningLOTBoone, Cook, DeKalb, DuPage, Kane, Kendall and 4 more56 min
Jul 19, 9:08 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Grundy, Kendall, Will67 min
Jul 19, 9:55 PM CDTSpecial Weather StatementLOTKankakee35 min
Jul 19, 10:26 PM CDTSpecial Marine WarningLOT64 min
Jul 19, 10:37 PM CDTSpecial Weather StatementLOTFord, Iroquois53 min
Jul 19, 10:49 PM CDTSpecial Weather StatementLOTBoone, DeKalb, Kane, Lake, McHenry, Winnebago56 min
Jul 20, 3:28 AM CDTSpecial Weather StatementLOTBoone, Ogle, Winnebago47 min
Jul 20, 3:48 AM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Ogle, Winnebago42 min
Jul 20, 4:21 AM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Kane, Ogle39 min
Jul 20, 4:38 AM CDTSpecial Weather StatementLOTLee, Ogle52 min
Jul 20, 6:47 AM CDTSpecial Weather StatementLOTDeKalb, LaSalle, Lee43 min
Jul 20, 7:14 AM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Kendall, Lake, Will2 hr
Jul 20, 7:21 AM CDTRiver Flood AdvisoryLOTWinnebago7 days
Jul 20, 7:21 AM CDTRiver Flood AdvisoryLOTOgle5 days
Jul 20, 7:21 AM CDTRiver Flood AdvisoryLOTLee66 hr
Jul 20, 7:27 AM CDTSpecial Weather StatementLOTGrundy, Kendall, LaSalle, Livingston48 min
Jul 20, 8:15 AM CDTRiver Flood WarningLOTCook5 days
Jul 20, 9:23 AM CDTRiver Flood WatchLOTWinnebago24 hr
Jul 20, 9:30 AM CDTRiver Flood AdvisoryLOTBoone4 days
Jul 20, 9:30 AM CDTRiver Flood AdvisoryLOTWinnebago52 hr
Jul 20, 9:30 AM CDTRiver Flood AdvisoryLOTWinnebago7 days
Jul 20, 9:30 AM CDTRiver Flood AdvisoryLOTWinnebago7 days
Jul 20, 2:15 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more42 hr
Jul 20, 2:51 PM CDTRiver Flood WarningLOTWinnebago6 days
Jul 20, 2:51 PM CDTRiver Flood WarningLOTWinnebago19 days

Nearby

Tornado Warnings in Illinois, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.